Post # 1
I’m trying not to freak out, but I need some consultation. This’ll take a little explaining for everyone to understand, so here goes…
My period has always been a little wonky as far as regularity goes. I went an entire year without a period, then had one for 6 weeks, then didn’t have one for another 2 months. I got on birth control (Yaz) in late October and had really heavy, two week long periods in November, December, and January. In February it started to calm down and I only had a week long period. I was relieved.
This is the way it’s worked so far: a week or two prior to me taking the inactive/white/placebo pills, I would start my period. Then I’d get on the inactive pills, the period would continue, and then it would stop after three or four days.
I tell you all that to explain my stress right now. I have been on the inactive pills for two days and so far…no period. There’s been sporadic extremely light spotting, but it’s not what I usually have…at all.
Sorry if this is grossing anyone out. I want to be as explicit as necessary so someone can tell me if this is a normal reaction to being on birth control, Yaz, or if…possibly…I’m pregnant. I haven’t taken a pregnancy test yet…but I wanted to see if anyone has a clue what is going with my ridiculously irregular body.
Post # 3
- Wedding: March 2005 - Westside Loft, New York
i was on the pill for years and my period came like clockwork down to the hour. considering that your periods are so irregular, i think it’s impossible to tell whether or not you’re pregnant.
you can take a home pregnancy test right now since your period is late? it’ll most likely give you an accurate result and peace of mind.
Post # 4
Yaz- I woud be on the inactive pill- and it would take my body like- FOUR days and then my period would come nearly right when I would technically need to start on the new pack. But that is my body.
But go ahead, check and see if your pregnant… =o)
Post # 5
Take a test? I would the moment I thought I was. PEACE OF MIND!
Post # 6
The second it crossed my mind to think i could be preggers, i’d be on my way to walgreens/cvs/walmart/whatever. take it first thing in the morning (the first time you go to the bathroom)–the hormone levels are highest.
my sister has horribly irregular periods that sound very similar to yours–even birth control didn’t do much for her regularity…and she was 13 weeks pregnant when she finally said, "i wonder if i could be pregnant and that’s why i’ve gained weight…"
…her daughter was born shortly thereafter 😉
Post # 7
I was on birth control for over a year. When all of a sudden I would get my period for 1 week, no period for a week, then again my period for a week. That happened for a couple of months. My gyn said that sometimes pills would do that. I decided to just get off the pill. So it might be that your body is still getting use to the pill. I decided to start the Nuvaring, I love it!
Post # 8
My period is normally a couple of days after I start the placebos. i think it just depends on your body. Since you haven’t been on the pill for that long, I’d chalk it up to a fluke, but call your doctor anyway. Anything that makes you uncomfortable needs to be brought to her attention. Good luck!
Post # 9
Go take a pregnancy test. If it is negative go to your gyno and explain what is going on. this is NOT normal. You should not be having these types of prolonged periods while on birth control. You may need to switch birth control or have your body more thoroughly checked out. While I do think that Weddingbee has many wise women giving sound advice (even a few doctors), they do not substitute for sound medical advice after a complete check up to see what is going on.
Post # 10
I just have to chime in here- something very similar happened to me. I was on a low-dose pill called mircette and for a while it was great, but then I started experiencing almost the same thing that you were- 2 or 3 weeks of a period while on the active pills, and then it would end shortly after I started taking the inactive pills. I even missed a couple periods too… I talked to my doctor about the problem and they put me on a higher strength pill (Ortho Novum 1/35-28) and it has worked so much better ever since.
My suggestion would be to take a pregnancy test for your own peace of mind, and then go see your gynacologist and let him/her know about your problem so you can go on a pill that will work better for you. Not every pill is perfect for every person.
Post # 11
@ miss burgundy –I did the same as you on mircette! Pills with low amounts of estrogen will often do that.
You probably just need a pill with more estrogen — I’d call your doctor. She’ll help you figure it out. Sometimes finding the right birth control method is even harder than finding the right fiance.
Post # 12
Your body is probably still adjusting to the pill. I’d say it took me about 6 months to fully adjust when I started taking the pill. Even after adjusting, the day I would get my period changed a little bit (either day 3, 4 or 5 of the placebo–I took Yasmin, which has a little higher dosage and 7 placebo days). Before, after and during the pill, I always had very regular periods. But I know of some friends who have had some problems/spotting between periods/etc. You have your own body hormones and each pill has its set of hormones, and how that ends up working out is going to be different for each person. However, to be on the safe side, I agree with the other girls that you should take a test.
Post # 13
I had a very similar thing happen to me when I was on my old birth control. My periods were all over the place. I went to the doc and she said I needed a pill with more estrogen. It has been working GREAT since I switched.
I would definitely just take a test. It will immediately ease your mind. Then after, go to the doctor and tell them exactly what you told us, and she will most likely reccomend a different pill for you.
Good luck, and don’t stress 🙂
Post # 14
I agree with all the other posters. Take a test for peace of mind. Lord knows I’ve done it for exactly the same reason you’re worried!
I always had super regular periods until I was about 24 or 25, and then suddenly it was like my body went crazy. Going on birth control seemed to make it worse instead of helping, so I tried a few different kinds of pills before getting so frustrated that I went off altogether. My cycles were very similar to what you described above. My doctor told me that was normal. Greeeeat.
Post # 15
Thanks so much for your advice, girls! My main cause of concern was the seemingly "regular" long periods and now all of a sudden…nothing. I’m going to give it one more day to see if I start or not, then I’ll take a test on Saturday morning.
It’s ironic that a few hours before I started thinking about this, I posted on the thinking-about-babies-during-engagement post…and I said that I wanted a baby so badly! But not this badly! Sheesh! Shoulda knocked on wood or something.
I’m not sure if I’ll change the birth control or not…I like the low doses because it seems more healthy to me, but if I haven’t regulated by May, I’ll talk to my gyno. I just don’t want to jump the gun and keep switching birth controls when it might just be that my body needs time to adjust. This is my first time on birth control in a few years, so we’ll see.
Post # 16
Go to your doctor in about five days and get the blood test (beta hcg). Definitive. No more worrying. No wondering if pill did this or that.
This is the test I utilize daily and get ordered for my patients who JUUUUUST MIIIGHT have a teeny little question in their minds before we do a procedure.
Wish you the absolute best.